Skip to Main content Skip to Navigation
Journal articles

Convergence of Nonlinear Observers on Rn with a Riemannian Metric (Part II)

Abstract : In “Convergence of Nonlinear Observers on Rn with a Riemannian Metric (Part I),” we established that a convergent observer with an infinite gain margin can be designed for a given nonlinear system when a Riemannian metric showing that the system is differentially detectable (i.e., the Lie derivative of the Riemannian metric along the system vector field is negative in the space tangent to the output function level sets) and the level sets of the output function are geodesically convex is available. In this paper, we propose techniques for designing a Riemannian metric satisfying the first property in the case where the system is strongly infinitesimally observable (i.e., each time-varying linear system resulting from the linearization along a solution to the system satisfies a uniform observability property) or where it is strongly differentially observable (i.e., the mapping state to output derivatives is an injective immersion) or where it is Lagrangian. Also, we give results that are complementary to those in our previous paper. In particular, we provide a locally convergent observer and make a link to the existence of a reduced order observer. Examples illustrating the results are presented.
Document type :
Journal articles
Complete list of metadata
Contributor : François Chaplais Connect in order to contact the contributor
Submitted on : Tuesday, January 24, 2017 - 11:43:41 AM
Last modification on : Wednesday, November 17, 2021 - 12:31:04 PM

Links full text



Ricardo Sanfelice, Laurent Praly. Convergence of Nonlinear Observers on Rn with a Riemannian Metric (Part II). IEEE Transactions on Automatic Control, Institute of Electrical and Electronics Engineers, 2016, 60 (10), pp.2848 - 2860. ⟨10.1109/TAC.2015.2504483⟩. ⟨hal-01444710⟩



Record views